Second PE

My first PE was 2 years ago totally unprovoked. Reassured it was a one off, one of those things and after taking Rivaroxaban for 6 months get on with life and forget about it. Did all the right things joined a gym, got fit, lost weight very proud of myself. Then Oct 5th 2016 recognised a familiar pain when I was breathing in. Hospital, bloods, CT scan diagnosis second unprovoked PE. Totally floored, I'd started to believe it was a one off. That was a month ago now back on Rivaroxaban but feel total lack of confidence in myself. Does this sound familiar?

18 Replies

oldestnewest
  • Hello , I'm so sorry , I too had a pe almost 3 years ago but I'd ysy had a baby so they gave me three months of clexane & that was that , 8 weeks ago I got 3 pe's & have been in complete panic ever since, they are looking into everything now to see what may have caused it , but I will now be on medication for life , its so scary isn't it ? I hope your as ok as you can be & that they are looking into everything now & your getting the best care

    Best wishes

    Emma x

  • Hi Emma same here, waiting to see a haematologist to see if they can find any reason. I'm determined not to get as panicky as last time but it's hard x

  • Helllo!

    I've been awful this time 😞 Hope you get some answers & good on you for keeping calm , I usually am but struggling hugely! What have they put you on?

    Here if you need to chat

    Emma x

  • Just seen your on rivoxaban , I am too x

  • How do you find it? I'm generally good but feel a bit queasy if I'm hungry. Never been on warfarin but would prefer not to have blood tests so rivaroxaban seems a good choice. It's really nice to talk to someone whose had what I've had. People can listen and try to understand but it's so nice to know that you've had the same and feel the same. I'm a bit of a stresser at the best of times but I just feel gutted to have had another one. If you want a chat don't hesitate, I know how you feel. Nearly forgot my name is Eirlys

    Speak soon x

  • It's ok I think it's worked on my lungs already just this problem with my legs, I'm not sure what it is but some pople have said it could be a side affect , but I've had nothing else , I've lost 2st in 8 weeks through pure worry , people don't really get it , it's a huge shock , are you on it for life now too? Is yor chest feeling better ? Yes great to have someone who understands & how life changing this all is 😞 You take care

    Emma x

  • Been thinking about you , how are you feeling ?

    Emma x

  • Hi Emma not too bad thanks, you? Thinking of checking with GP to see If ok to go back to gym. Starting back work next week think I need normality after 5 weeks. And now you, you finding this very hard with weight loss and awful anxiety. Last time I was crippled with these feelings for weeks. I'm not saying I don't get them now but I'm fighting them. I suffer with anxiety any way so PE's are really not helping! A nurse friend said to me 'don't worry about things you have no control over' and I use this as a bit of a mantra if I'm having a moment, if you know what I mean. These things have tried to knock us off our perches twice and we're still here, battered, bruised, taking tablets that do strange things to us, but still here which is always a plus. I really hope you start to feel better soon, maybe if they can sort your legs out it will be a bit easier for you. You know where I am

    Eirlys xx

  • Hello Eirlys , that's great that you are going back to work & I so get the normality thing , it's funny my mum say's the same thing as your friend 😊 I'm trying really need to keep loosing weight & getting healthier, I just don't get the pain as I didn't have it before & it feels like my body is tricking me, still wonder if it's the rivoxaban , let me know how you get on & I admire your positivity, I'm also here 😊 You those care & thank you xx

  • Hi Emma how you feeling?

  • Hello

    I've got a mammogram tomorrow so still anxious , well I am anyway to be honest, my chest. Has been painful tonight , how are you? Thanks so much for asking

    Emma xx

  • Hi Emma I'm not too bad thanks. Have you had one before? If not don't be nervous they just squash and squeeze them a bit, uncomfy but not painful. You need to sort that chest out get some answers. Does it feel clot painful or do you think it's something else? First one I had I had to sleep on the settee for first 3 weeks, it was too painful to lie down but this one not so bad. Good luck for tomorrow Eirlys xx

  • Hello

    Wish I'd seen this before I'd heard it was so painful but it was ok in the end, I think my chest pain is anxiety to be honest ,they are trying to look for reasons for the clots , how were you getting on with the meds? Your still feeling good? I got a bad cramp the other night freaked me out , mad I know just worry constantly ,hope you have a lovely weekend

    Emma xx

  • Hi Emma how you feeling see you've had some cramp, that's nasty. I'm good thanks started back work to day so absolutely shattered. How's the evil anxiety? Not being nosey but are you having any help with that? I've battled it for years and it eventually got the better of me about 5 years ago. Went to docs, had some tablets, felt worse then slowly I started to get in control of it again. Not a magic or instant cure but they've been really good for me. Parents are elderly with really serious health issues and they've helped me cope. We've got enough on our plates at the mo so anything that helps can only be a plus.

    Chin up and speak soon Eirlys xx

  • I was on rivarovaban for 2 months, but has to switch to lovenox per my neurologist, 2 oncologists and pharmacist. Its effectiveness was reduce from one of the drugs I`m on, plus there is n antedote. Hate the shots ,going to see about going on something else

  • Hello do you mind me asking what drug ? I liked clexane I had it for three months, looks like they are keeping a good eye on you though x

  • My thought's are with you, l had a unprovoked PE August last year , as you know it changes your life forever, l was on rivaroxaban for 6 months with no side effects, except if you had what we had you know the effect it has on you and how people find it hard to understand how your feeling with living with the fear, take care Richard

  • Thanks Richard it's surprising how many people have them. The one thing that does make my brain hurt is not knowing what causes them and thinking, was it I banged my foot, didn't drink enough water.....you know what I mean??. I'm waiting to see a Haematologist this time but there could still be no reason. So I'm trying very hard not to worry too much about it (easier said than done), it's just a pill a day

    Eirlys xx

You may also like...